MAUDE Adverse Event Report: ETHICON INC. PDS II SUTURE 27"(70CM) 3-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS II SUTURE 27"(70CM) 3-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z332H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Investigation summary: it was reported performance breakage suture.Ten unopened samples were returned for analysis.During the visual inspection of the ten samples, no defects were found on the packages.The samples were opened, and the swage and attachment area of needles were as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no breakage suture was found on the sutures and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that a animal underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, the suture broke while finishing and tying the knot.Another like device was used to complete the procedure.

Brand Name
PDS II SUTURE 27"(70CM) 3-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8290037
Report Number2210968-2019-78634
Device Sequence Number14069105
Product Code NEW
UDI-Device Identifier10705031060524
UDI-Public10705031060524
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberZ332H
Device Lot NumberLMZ884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date01/30/2019
Patient Sequence Number1